ArticleInternational journal of clinical oncology2019
Coadministration of cytotoxic chemotherapeutic agents with irinotecan is a risk factor for irinotecan-induced cholinergic syndrome in Japanese patients with cancer.
Article in International journal of clinical oncology, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 1 synthesis or guideline pooled it, 12 citations in OpenAlex.
- The mechanisms and drug therapies of colorectal cancer and epigenetics: bibliometrics and visualized analysis.Frontiers in pharmacology · 2024Pooled it
- Safety evaluation of irinotecan: a real-world disproportionality analysis using FAERS and JADER databases during the time period 2004-2024.Frontiers in pharmacology · 2025Article
- Cancer Chemotherapy-Induced Sinus Bradycardia: A Narrative Review of a Forgotten Adverse Effect of Cardiotoxicity.Drug safety · 2022Review
- High Doses of ΔClinical drug investigation · 2020Review
- Irinotecan-Still an Important Player in Cancer Chemotherapy: A Comprehensive Overview.International journal of molecular sciences · 2020Review
- Alleviation of Abdominal Pain due to Irinotecan-Induced Cholinergic Syndrome Using Loperamide: A Case Report.Case reports in oncologyArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
8 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundCholinergic syndrome is an acute adverse event frequently observed in patients administered irinotecan, and can sometimes negatively affect their quality of life. In some manifestations of the syndrome such as bradycardia, careful monitoring of patients is advised. In this study, we retrospectively investigated the risk factors associated with irinotecan-induced cholinergic syndrome in Japanese patients with cancer.
methodsPatients who received irinotecan-based chemotherapy between April 2014 and June 2018 were examined. Patient backgrounds and clinical data during the first cycle of an irinotecan-containing regimen, including cholinergic syndrome manifestation within 24 h after the start of treatment, were collected from medical records. Univariate and multivariate analyses were performed to assess the risk of irinotecan-induced cholinergic syndrome.
resultsAmong 179 patients administered an irinotecan-containing regimen, 51 experienced cholinergic syndrome after the initiation of treatment. The most common symptom was sweating followed by diarrhea, abdominal pain, lacrimation, and nasal discharge. 42 patients developed symptoms of cholinergic syndrome during their first treatment with irinotecan. Multivariate analyses revealed that the incidences of cholinergic syndrome in patients administered 2 or 3 chemotherapeutic agents; i.e., irinotecan plus 1 or 2 other cytotoxic anticancer drug(s), were significantly higher than that in patients administered irinotecan alone [odds ratio (OR) 4.35, 95% confidence interval (CI) 1.5-12, p = 0.0053 and OR 4.50, 95% CI 1.5-14, p = 0.0093, respectively]. The addition of a molecularly targeted drug did not affect the incidence of cholinergic syndrome.
conclusionThe incidence rate of irinotecan-induced cholinergic syndrome increased concomitantly with the addition of cytotoxic chemotherapeutic agents administered.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.